Results 1 to 4 of 4
Like Tree4Likes
  • 1 Post By Tuesdaynite
  • 3 Post By DravenDomnq
Oxycodone Tapering Symptoms
  1. #1
    Tuesdaynite is offline New Member
    Join Date
    Feb 2018
    Posts
    1

    Default Oxycodone Tapering Symptoms

    Hello,

    I have been on Percocet for over 2 years for a spinal injury. By this last December I was taking 60mg per day (10/325). Because it had gotten increasingly difficult to get my prescription filled (new drug laws, pharmacy doesn't carry, etc), I started taking 40 mg per day as I was afraid of running out & going into cold turkey detox, something I didn't want. (I didn't tell my doctor I did this because he is virtually unreachable in between appts.) But when I did tell him, he said I had reduced by too much & told me to start reducing by only 5mg (half a pill) every two weeks. So now I'm at 30.5 mg per day, 3.5 pills.

    When I jumped from 60mg to 40mg I had terrible stomach pain & anxiety/agitation & one of my pupils was larger than the other for a day or two. The doctor said those are withdrawal symptoms. But even after slowing down the taper I'm still having stomach cramps every day for most of the day. Is this normal during tapering? Will I have the horrible cramps & massive anxiety for the duration of the taper til I'm done completely?
    DravenDomnq likes this.

  2. #2
    DravenDomnq is offline Advanced Member
    Join Date
    Sep 2016
    Location
    Midwest
    Posts
    1,116

    Default

    Hey Tuesday, welcome to the forums! I can only speak to my experiences with tapering (which I did for years), but I definitely experienced less symptoms when I did very small tapers versus larger ones. I always dealt with a few symptoms, sometimes lasting just a few days to several days, but when I did little cuts it definitely helped me reduce the cramps etc.

    It could be that you're still experiencing some of those symptoms because you did such a large cut at the start. Even just reducing a smaller amount now, your body still needs time to adjust to the new dosage. None of this happens overnight, and every time you reduce, even just a little bit, your body needs to get used to that new dosage. From my experience those symptoms will pass.

    One thread on here that really helped me, especially during my last tapers, is the Thomas Recipe Thread. I'll leave a link to it at the bottom of this post. I'd avoid the benzos if you're not already on them, but other than that some great information. I think by starting some of those supplements etc. before I was completely off the meds just helped me in the long run.

    Another thing I had to really remember is to stay hydrated during each of my jumps. A lot of times I'd get so caught up in the cramps etc. that I wasn't drinking enough water, or eating bananas, taking potassium supplements etc. That might help some of your cramping and also help keep your system flushed out to get used to the lower dose.

    keep posting and letting us know how you're doing. We're all here to support each other!!

    https://www.drugs.com/forum/featured...ent-35169.html

  3. #3
    david1005 is offline New Member
    Join Date
    Jul 2018
    Posts
    7

    Default

    Withdrawal from oxycodone usually starts within 8-12 hours of taking the drug, and it peaks in the first 72 hours. Symptoms generally subside in about a week, although some of the psychological effects and drug cravings may persist for longer.

  4. #4
    SpeedJive is offline New Member
    Join Date
    Aug 2018
    Posts
    3

    Default

    Quote Originally Posted by Tuesdaynite View Post
    Hello,
    So now I'm at 30.5 mg per day, 3.5 pills.
    You should be tapering over 6 months... not 6 weeks. Also, like right here where you are at 50% of your starting dose... sit here for 2-3 weeks and let your body adjust. Maybe get some codeine to extend your taper to 6 months.

    If you can switch to codeine it's much easier taper than oxycodone.

Similar Threads

  1. Tapering off of oxycodone and ms contin...
    By spacie1985 in forum Prescription Drug Addiction
    Replies: 51
    Last Post: 10-31-2017, 08:17 AM
  2. Advice on how to talk to my Dr. about tapering Oxycodone.
    By jarl in forum Prescription Drug Addiction
    Replies: 46
    Last Post: 06-06-2017, 01:55 PM
  3. Tapering off 10 mg oxycodone
    By sunshine1109 in forum Prescription Drug Addiction
    Replies: 4
    Last Post: 12-02-2016, 12:28 PM
  4. Tapering Oxycodone
    By TerryHeaton in forum Prescription Drug Addiction
    Replies: 14
    Last Post: 02-01-2015, 07:42 AM
  5. Oxycodone tapering
    By mr_c in forum Pain Killer Addiction
    Replies: 3
    Last Post: 11-19-2014, 01:46 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22